From 5/2011 to 11/2012 I had 15 deep tissue treatments of glucocorticoids with intermittent prescript
ions of prednisone. This was to treat inflammation from a brain & spine injury, the worst area being around my brain stem because of the lack of support from my now herniated C1-C7 discs & severe lardosis.
Anyway, according to my endocrinologist as a result of the treatment I now have thyroid disease (note: because I had hyperthyroidism as a young adult I've had continuous TSH screens over the years; it never exceed 1.18 until now where my value is over 8). After having the same weight (+/- 5 lbs) for more than 15 yrs I put on more than 50 pounds in a 3-month period. I'm sure I've even gained more but I stopped finding out how because I was too injured to exercise to do anything about
it (I was also in the hospital much of the time; I also have problems with my lumbar area from a birth defect but that's another story).
I started synthroid (50 mcg) a week ago & I am praying that this will help me eventually regain a normal functioning thyroid. I've seen some really positive, but of course the negative ones scared the heck out of me (I felt bad for those who wrote them too). Even though I'm down to 500 calories a day (I have been for months now out of desperation) I feel like I look even more bloated since I started taking synthroid. I have read reviews where people gained weight. Again, I'm praying that this is just an initial side effect. Even though I've had non-stop throat pain w/hoarseness, dermatological issues, fevers, & weakness before taking the medicine my doctor said I might feel worse at first before I feel better & this seems to be the case. Also, as a migraine sufferer my doctor said this too could worsen initially, which it has, but I'm cautiously optimistic that this likelihood is lessening as my body seems to be getting used to synthroid.
Anyway, I wondering if any of what I'm going through is relatable & is there any hope of a light at the end of this tunnel? Thank you for reading & any help would be greatly appreciated.
(I apologize for the lengthiness of my post...I'm feeling pretty sick as I'm writing this)
Post Edited (jen2011) : 6/30/2013 9:52:50 PM (GMT-6)